MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/200/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/200/130; PERIPHERAL DILATATION CATHETER
Model Number 376297
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for treatment.Initially it was reported that the guide wire was stuck in the guide wire lumen of the passeo-18 system and could not be withdrawn.After return of the product it was detected that the guide wire has fractured and a part remained in the guide wire lumen of the device.
 
Additional Manufacturer Narrative
The technical analysis of the returned instrument was performed and the manufacturing history of the product was reviewed to determine whether there was any deviation that could account for this event.The technical investigation revealed that the balloon is not well folded anymore and shows signs of inflation.About 1.1 cm distal to the proximal xray marker the fractured distal guidewire fragment is stuck in the guidewire lumen and could not be pushed out.The fragment is plastically deformed and residue of dried contrast medium.The outer diameter of the inner shaft complies with the specification.The usable length of the device was also found to be in specification.A 0.018 inch reference guidewire could be introduced with no unusual friction until reaching the fragment in the balloon area.The review of the manufacturing history did not reveal any nonconformity.The device in question successfully passed all inprocess controls as well as the final inspection.We can therefore confirm that the device was in accordance with the specifications at the time of delivery.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It seems likely that the root cause for the complaint event is related to external factors during the procedure.The guidewire most likely fractured due to application of high tensile force.

Brand Name
PASSEO-18 2.5/200/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8915775
Report Number1028232-2019-03609
Device Sequence Number10894039
Product Code LIT
UDI-Device Identifier07640130430044
UDI-Public07640130430044
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number376297
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05196092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1